Health Canada warns against modifying vape pens as illness spreads in U.S.
Health Canada says people who vape should get medical attention right away if they're worried their electronic cigarettes are harming them.
The federal department says there is no sign in Canada of an affliction reported in as many as 25 American states that seems to be linked to vaping, but it is monitoring the situation.
People have reported respiratory and gastric problems, one has died, and the U.S. Centers for Disease Control isn't sure why.
Symptoms include coughing, shortness of breath and chest pain, nausea, vomiting and diarrhea, and signs of infection, such as fevers, without any apparent source.
There's a possible connection to using e-cigarettes or vape pens to consume cannabis-derived products, but neither the CDC nor Health Canada is certain that's the cause.
Health Canada is asking health workers to ask patients who come in with respiratory problems whether they use e-cigarettes, and is warning users not to modify them or use them in ways they're not made for.